Stress Distributions for a Quarter Plane Containing an Arbitrarily Oriented Crack

[+] Author and Article Information
L. M. Keer, J. C. Lee, T. Mura

Department of Civil Engineering, Northwestern University, Technological Institute, Evanston, Ill. 60201

J. Appl. Mech 50(1), 43-49 (Mar 01, 1983) (7 pages) doi:10.1115/1.3167015 History: Received December 01, 1981; Online July 21, 2009


A solution for an elastic quarter plane containing an arbitrarily oriented crack is presented. The problem is formulated by means of Mellin integral transforms and reduced to a system of two coupled singular integral equations where the unknown quantities are the dislocation densities that characterize the crack. Numerical solutions are investigated for various orientations of the cracks. In each case the stress intensity factors are computed for the different parameters.

Copyright © 1983 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In